How long do abilify side effects last

Common Questions and Answers about How long do abilify side effects last

abilify

I was on Abilify 5 mg and had muscle twitching so my psych. lowered the dose to 2 mg. It has really helped. 15 mg. sounds like an extremely high dose. How many mg are you on now? It does make me a little restless, but I'll take that over the voices and hallucinations anyday.
I don't remember exactly when I was officially diagnosed with treatment-resistant depression…a few years ago? Anyway, the side effects of Abilify scare me because there's a history of heart disease in my family and the risk of metabolic syndrome freaks me out. Plus, I really, really don't want to gain weight. I know that sounds shallow but fitness has been very important to me throughout my life and to gain weight would be like losing part of my identity.
As far as i am concern, this drug can kill you, if u have problems with heart & stroke issues. The doctor who put me on it was a quack! Actually there were 2 of them. I was suppose to have an appointment with my neurolist for an anurism, & i arrived a few hours early with my brother, cas what i thought might be cluster headaches, were actually multible strokes. No one had told me in the past, so like i said got there early, & told my brother to drop me off right here, right now!
I don't want to give it up if there is a standard treatment for the akathisia. Anneinside. Do you take 30mg twice a day or 60mg at once? How long did it take for Propranalol to take effect?
Usually initial side effects wear off after two weeks.
I did find them helpful (I have schizoaffective and have made a full recovery, read through my posts) and unlike anti-depressents their effect does usually last long term as long as you keep the dose stable. Glad to hear things have improved and I would say you can expect it to last. Sometimes it does take a while to find the correct medication and dose but its a good feeling when it happens.
The neuropsychologist said that what I had were mainly concentration What do you think that this may be, and how do I get it treated or better yet, cured? Is there a memory specialist I can go to? Are there any special tests I can get?
I took the Abilify for about 4 months, but I never did notice it helping and it was expensive so I dropped it for a less expensive and more effective add on medication. I never got bad side effects from the Abilify, it just never worked even when my P-doc increased the dosage. I guess some people say it works pretty good for them, but in my case at least it failed to produce a positive response.
I think it's the Geodon that I went on a few months ago after Abilify didn't work so well. Is anyone having any issues with taking Geodon? Such as side effects or positive effects. Also, if you have tapered off, how long did the withdrawals (and what were they) from tapering?
I know eventually if I dont have severe side effects my Dr will increase the Abilify, is it meant to be strickly an add on, or can it be taken by itself and have the same benefits? Thank you.
I have tried several different antipsychotics and keep getting bad side effects with them that have been so bad I can't take them. I have been on seroquel, risperdal, geodon, abilify, and currently on latuda. On the latuda if I take more than 40mgs I get akathisia real bad, but on the 40mgs I start rapid cycling. My doc said I could try saphris, but I am sick of trying these antipsychotics. He said then the next option would be to try lithium. I am currently on lamictal 200mgs, latuda 40mgs.
I really feel like I need this in order to get my life back on track and get over this hump, but how do other people on this drug deal with the cost? Are there any major coupons or discounting programs for drugs like these??
I started on Tegratol (carbamazepine) on Saturday, my tummy has bloated and I am constipated!!!! Also have this weird foggy head feeling yet can't sit still for long. I'm just wondering how others have reacted to this medication. I know its early days.
so long story short, say my doc yesterday and she took me off the lithium (last night was the first night i didnt take it) and wants me to wait 3 days and start Abilify. I'm reading lots of posts and seeing some pretty severe side effects. I already have really low blood pressure and it seems that is a side effect. I'm now scared to death to take this...any advice? What has it done/not done for all of you. I'm bipolar II with more noticable depression than mania. Please help.
If you're under a lot of stress with school then that could very likely be the reason you're starting into a manic episode. How long have you been on the 3mg? If it's only been a few days then I would wait about 1-2 weeks to let your body adjust to it. Otherwise I would talk to your doctor and have them bump them up to 10.
The neurologist wouldn't change either the medication or the dosage, (even though I wanted to try lamictal) because she felt that for the most part the epilepsy / bipolar was being controlled by it (I beg to differ) and to stop or change would be even worse.
First of all I would google the side effects of the meds you are on. Secondly, if you do not take them, they will not work. You are having symptoms similar to being bi-polar. Talk to your doctor about your concerns and have him recommend a good therepist. I have been on meds for the last 25 years. I started on zoloft, then prozac, tried lexapro (which makes me worse), wellbutrin (which made me violent), now I take paxil which helps the depression and the anxiety/panic attacks.
Hi, sorry I've not been around for a week or so, things are not great but nor are they awful. I had my lithium dose increased yesterday from 400mg to 600mg. I took my meds at 6pm. When I woke this morning I felt incredibly unwell. I had the mother of all headaches and even moving my head made me want to be sick. I felt nauseous and my stomach was doing cartwheels. I was shaky and was really hot. So I'm now asking for common sense advice.
That is much safer and has far less side effects including not causing cognitive blunting, weight gain and not needing blood draws as well as the risk of long term kidney damager. And as for Rispedal that has a fair amount of side effects too and Abilify is better with that. Of course with any antipsychotic there is the ever present risk of tardive dyskinesia as I am well aware of being that I have it in its extreme forms.
I am just wondering how others have managed with this kind of thing, for example have any of you changed the dose of medication before seeing the pdoc due to unbearable side effects, or taken matters into their own hands like self-medication with other things because the wait seemed too long, or symptoms too great to bear. I have talked about this matter to a counselor but she is powerless to change things and is unqualified to give any medical advice.
I know I need to wean the medication slowly but don't know whether I should take 500 mg daily and skip a day and then take it again the next or what is best to do or how long to do it. Could anyone give me any suggestions? I would greatly appreciate any feedback.
now, i have this underlying fear that he'll leave me and it seems like i'm on thin ice--whenever i become this way, it's an obsession, an all encompassing thought--about him leaving me, but also about how everyone always has and that this is how i'm destined to live. the other side is an extreme apathy. but i'd simply like to enjoy things and people without living with this fear of abandonment.
I have also read that some symptoms, namely muscle stiffness, fall under 'rare side effects' of Abilify. I am kind of nervous about speaking with my psychiatrist because I have not discussed physical symptoms with her, and she seems more interested in medication than talk therapy or treatment. I have another app't w/ her soon, though. My mom also recommended that I make a call to Shriner's.
This is more of a question than a judgement...how can any doctor or patient keep track of what side effects are being caused by what, what new side effects are being intorduced by adding another drug to counteract the problems of the first, what's helping what, and what are the short and long term effects of having a slew of substances in the body?
Good question, I was on two different combinations that worked for me but because of some contributing factors they stopped working and the side effects also became an issue. I was on a combination of lamotrigine, sodium valproate, and quetiapine. This worked for me for around 3 years it then became less effective so carbemarzepine was added in.
I mean Ive been looking how to hang yourself and been thinking about how to do it, but dont worry, Im not going to do it, but because of the Lamictal with the impulse control I know better than to do that and I wont, even though I wish someone would do it for me. I just want to know if any of you feel the paranoia like I do, and if you know of a medicine that would help a little better?
How come the meds would work somewhat, great and then not so great? Why are those adverse effects or side effects would happen. How come other people have it so easy? I knew this doctor was very competent. His specialty was in treating mood disorders. He was really easy for me to approach and he paid attention. Don't compare yourself to others. Everyone is different, and things can change ith the med requirements.Everyone reacts different to meds and med combos. I can't take Lamictal.
MedHelp Health Answers